Heavy Snow, Sw & Sc Elko
- When
- February 7, 1:00 AM PST to 5:00 AM PST
- Where
- Sw & Sc Elko forecast zone
- Reported by
- GENERAL PUBLIC
Snowfall amounts reported were: 10 inches at the bottom of Lamoille Canyon and on Emigrant Pass; 8 inches in the town of Lamoille; and 6 inches in Carlin
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Snowfall amounts reported were: 10 inches at the bottom of Lamoille Canyon and on Emigrant Pass; 8 inches in the town of Lamoille; and 6 inches in Carlin
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 6, 8:59 PM PST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 859 PM PST FRI FEB 6 2004 .SYNOPSIS...HIGH PRESSURE TODAY IS GIVING WAY TO THE NEXT PACIFIC STORM SYSTEM THAT WILL BE MOVING INTO NORTHERN NEVADA TONIGHT.SNOW WILL BEGIN LATE TONIGHT AND LAST THROUGH SUNDAY MORNING. HIGH PRESSURE RETURNS MONDAY BRINGING DRIER WEATHER FOR MOST OF NEXT WEEK. && .UPDATE...WSR-88D RADAR TRENDS SHOW WEAK WAA ADVECTION CURRENTLY PRODUCING SCATTERED LIGHT SNOW ACROSS HUMBOLDT COUNTY AND ELKO COUNTY...MAINLY NORTH OF I-80. 00Z RUNS OF THE GFS AND ETA IN GOOD AGREEMENT OVER THE NEXT 24 HOURS WITH SHORTWAVE IN NORTHERN CA ATTM CROSSING NORTHERN AND CENTRAL NV BETWEEN 12Z SATURDAY AND 00Z SUNDAY. MODELS CONTINUE TO SHOW THE BEST DYNAMICS ASSOCIATED WITH THE COLD FRONTAL PASSAGE WHICH WILL MOVE THROUGH THE WESTERN CWA BETWEEN 06Z AND 10Z AND THE EASTERN CWA BETWEEN 10Z AND 14Z. GFS HAS BEEN STRONGER THAN THE ETA OVER THE PAST 36 HOURS AND SHOWS MODERATE TO STRONG LEFT EXIT H3 JET FORCING IN THE VICINITY OF THE FRONT. BOTH MODELS INDICATE A POTENT H7/H3 CONV/DIV COUPLET DURING THE PEAK OF THE H3 JET FORCING. EXPECTING A BURST OF SNOW AHEAD OF AND WITH THE FROPA ACROSS THE CWA...FOLLOWED BY LIGHTER SNOW AS THE TROUGH AXIS CROSSES THE REGION AND NW UPSLOPE FLOW SETS UP BEHIND THE FRONT LATE SATURDAY MORNING AND IN THE AFTERNOON. LOW-END ADVISORY CRITERIA ARE EXPECTED ACROSS ALL OF THE CWA...EXCEPT EXTREME EASTERN ELKO COUNTY AND NORTHERN NYE COUNTY...AND WILL LEAVE SNOW ADVISORIES IN EFFECT. WILL UPDATE WORDING IN NORTHERN ZONES TO REFLECT SCATTERED LIGHT OVERRUNNING SNOW WHICH HAS DEVELOPED THIS EVENING. .PREVIOUS DISCUSSION...146 PM...WV IMAGERY SHOWING S/WV PUSHING INTO NRN CALIFORNIA AT THIS TIME. PLENTY OF COLD AIR BEHIND THE FRONT DEPICTED WITH A LOT OF CU DEVELOPMENT JUST OFFSHORE NRN CALIFORNIA. UPPER CLOUDINESS MAKING ITS WAY INTO HUMBOLDT COUNTY. GFS HAS BEEN CONSISTENT AND WILL CONTINUE TO BASE FORECAST ON THIS MODEL. PRECIP SPREADS ACROSS THE NORTH AFTER ABOUT MIDNIGHT TONIGHT SPREADING SOUTHEAST TO MOSTLY ALL ZONES BY MID MORNING. GFS SHOWING GOOD DYNAMICS FOR SRN LANDER/EUREKA COUNTIES...SO WILL ADD THESE AREAS TO THE SNOW ADVISORY WE CURRENTLY HAVE OUT. DECIDED TO SEGMENT WHITE PINE COUNTY ADVISORY SINCE SYSTEM SEEMS TO SLOW DOWN A LITTLE SATURDAY MORNING ACROSS OUR CENTRAL REGION. HEAVIER SNOW WILL MOVE INTO WHITE PINE COUNTY SATURDAY AFTERNOON AND EVENING. QPF AMOUNTS PRETTY IMPRESSIVE WITH NEAR .40 INCHES ACROSS NRN ELKO...NEAR .34 INCHES ACROSS SRN ELKO AND .35 INCHES ACROSS SRN LANDER/EUREKA COUNTIES. HEAVIER SNOWS SHOULD BE THROUGH ALL ZONES BY EARLY SUNDAY MORNING WITH LINGERING SNOW SHOWERS ACROSS THE EAST. HAVE TO WATCH FOR WRAP AROUND SNOWS SUNDAY...BUT FOR THE MEANTIME...WILL JUST GO FOR CHC IN THE EAST. ANOTHER DIGGER FROM THE NE MOVES THROUGH MONDAY AND MY POPS FOR THE NORTHEAST MAY BE TOO LOW. WILL HAVE TO WATCH FOR THIS IN FUTURE MDL RUNS. MODELS CONTINUE TO BRING RIDGE ACROSS REGION TUE-WED. OPERATIONAL GFS FLATTENS RIDGE LATER IN THE WEEK AS SHORTWAVE RIDES ACROSS WELL NORTH. ECMWF AND GFS ENSEMBLES FAVOR A SHARPER RIDGE...SO KEPT DRY CONDITIONS THROUGH THE PERIOD...WITH SOME INCREASING CLOUDS LATE IN THE WEEK. KEPT TEMPS NEAR/BELOW NORMAL...ESPECIALLY IN AREAS WITH SNOWPACK. GOOD POTENTIAL FOR TEMPS TO BOTTOM OUT IN VALLEYS AS HIGH PRESSURE BUILDS OVER THE AREA AND INVERSIONS STRENGTHEN. && .LKN WATCHES/WARNINGS/ADVISORIES...NVZ030>32...NVZ034...NVZ036... NVZ037 SNOW ADVISORY TONIGHT THROUGH SATURDAY. NVZ035 SNOW ADVISORY SATURDAY AFTERNOON THROUGH SATURDAY EVENING. && CLAYCOMB/SAVADEL/SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 350 PM PST FRI FEB 6 2004 NVZ013-033-071500- EXTREME EASTERN ELKO COUNTY-NORTHERN NYE COUNTY- 350 PM PST FRI FEB 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND CENTRAL NEVADA. .DAY ONE...REST OF TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TONIGHT SPREADING SNOW ACROSS NORTHEAST AND CENTRAL NEVADA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE THROUGH SATURDAY FOR ALL AREAS AS THE PACIFIC STORM SYSTEM MOVES FURTHER EAST. SNOW SHOWERS WILL REDEVELOP EAST OF THE RUBY MOUNTAINS ON SUNDAY AS MOISTURE GETS WRAPPED AROUND THE EXITING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ030>032-034>037-071500- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 350 PM PST FRI FEB 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEVADA. .DAY ONE...REST OF TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW ADVISORY FOR NORTHERN AND CENTRAL NEVADA VALID TONIGHT THROUGH SATURDAY AFTERNOON. A PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TONIGHT SPREADING SIGNIFICANT SNOWFALL ACROSS NORTHERN NEVADA. SNOW WILL BEGIN THIS EVENING AND BY SATURDAY AFTERNOON...WILL PRODUCE UP TO 8 INCHES OF NEW SNOW IN THE VALLEYS...AND UP TO 12 INCHES AT HIGHER ELEVATIONS. SEE PRODUCT WWUS45...RNOWSWLKN...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE THROUGH SATURDAY...TAPERING OFF WEST TO EAST DURING THE DAY AS THE PACIFIC STORM SYSTEM MOVES FURTHER EAST. SNOW SHOWERS WILL REDEVELOP EAST OF THE RUBY MOUNTAINS ON SUNDAY AS MOISTURE GETS WRAPPED AROUND THE EXITING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FEHRN
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432499, 5432500, 5432498.